Alert archive / Florida / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 95, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Apr 30, 2020, 1:22 AM EDT for Marion County, Florida. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 30, 2020, 1:22 AM EDT (05:22 UTC)
- Expired
- Apr 30, 2020, 2:00 AM EDT
- In force
- 38 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Marion County, FL
The radar
The Jacksonville radar (KJAX), 146 km from the middle of the area, began a volume at 05:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 1:20 AM EDT, 2 minutes earlier.
Area forecast discussion, Apr 30, 1:20 AM EDT, 2 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
120 AM EDT Thu Apr 30 2020
...MARGINAL RISK OF SEVERE STORMS LATE TONIGHT AND EARLY THURSDAY
MORNING...
.AVIATION...
[Through 0600z Friday]
Line of TSRA approaching KGNV will move NE across TAF sites through
10z...with additional SHRA/TSRA possible through 13z. MVFR Cigs
expected with precipitation. Expect activity to move S and E of TAF
sites after 13z...with VFR conditions thereafter. Latest guidance
suggests gusty westerly surface winds during the daytime hours.
&&
.PREV DISCUSSION [817 PM EDT]...
.UPDATE...
Radar imagery to our west shows a line of strong to severe
storms from near Apalachicola, FL to a little east of Bainbridge,
GA. Earlier this evening, this line produced a brief tornado near
Quincy, FL. Further north and east along the line across central
south Georgia, light to moderate rain is occurring. Some of these
light to moderate showers could move into our southeast Georgia
counties over the next few hours, but the the forecast remains on
track for stronger to marginally severe thunderstorms to move
through from around midnight through Thursday morning. Main
threat will be damaging wind gusts, although a brief isolated
tornado overnight can't be ruled out.
&&
.PREV DISCUSSION [413 PM EDT]...
.NEAR TERM [Tonight through Thursday]...Mostly sunny and breezy
across se Ga/ne Fl this afternoon as pressure gradient tightens
ahead of cold front to nw. Scattered showers and isolated
thunderstorms have developed this afternoon in an instability axis
from the Fl panhandle across sw Ga. Expect this activity to weaken
this evening with loss of heating as it moves into our western
zones where the air drier and more stable. Storms are then
expected to increase along a prefrontal trough this evening and
move into interior se Ga and the Suwannee Valley of ne Fl by
around midnight. Ascent will be on the increase as an amplifying
upper trough digs down into the deep south. This trough will bring
an increase in lift and vertical shear which will increase storm
coverage and strength. Instability will be weak but may be just
enough coming off the Gulf to result in isolated strong to severe
storms across the area mainly between midnight and 8 am. Strong
wind gusts will be the main threat. Convection should move
offshore early Thursday morning with lingering showers possible
over ne Fl until the cold front moves through by late morning.
Breezy and drier conditions for Thursday afternoon as west winds
advect in slightly cooler air.
.SHORT TERM [Thursday night through Saturday night]...High
pressure will build in from the west Thursday night through
Saturday. Winds will be breezy through Friday which will advect
drier and slightly cooler air into the area. High temperatures
will be in the upper 70s/lower 80s on Friday...warming into the
mid/upper 80s on Saturday with light winds. Low temperatures will
be in the 50s each night.
.LONG TERM [Sunday Through Wednesday]...Surface ridge will be
situated to our south through the period which will produce a sw
flow and above average temperatures. The ridging aloft will weaken
early next weak as short wave energy pushes a cold front into se
Ga. Models look too low with moisture for any precipitation at
this time. High temperatures will be in the upper 80s/lower 90s
with lows mostly in the low/mid 60s.
.MARINE...Southerly winds and seas will continue to increase
tonight as a cold front approaches from the northwest. Showers
and possibly strong to severe storms will move across the waters
late tonight through Thursday morning. Winds will shift to the
west by late morning with a cold frontal passage. Advisory
conditions will continue through Thursday morning with a gradual
decrease but still expect Exercise caution levels through Thursday
night. Lighter winds and seas expected Friday through the
weekend.
.FIRE WEATHER...High dispersions expected Thursday and Friday due
to gusty west winds behind frontal passage Thursday morning. Drier
air will advect into the area with RH values falling to near 30
percent during the afternoon hours Friday through Sunday.
.HYDROLOGY...Minor to moderate flooding will continue on the
Altamaha River into early next week. Minor flooding will also
continue on the Satilla River near Atkinson into early next week.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 60 74 50 77 53 / 90 0 0 0 0
SSI 64 78 55 78 58 / 70 40 0 0 0
JAX 65 80 55 81 57 / 80 40 0 0 0
SGJ 66 80 56 81 58 / 60 70 0 0 0
GNV 64 78 53 80 54 / 80 30 0 0 0
OCF 66 78 53 79 55 / 70 50 0 0 0
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 4 AM EDT Thursday for Coastal Duval-
Coastal Flagler-Coastal Nassau-Coastal St. Johns.
GA...None.
AM...Small Craft Advisory until 11 AM EDT Thursday for Waters from
Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM-
Waters from Fernandina Beach to St. Augustine FL from 20 to
60 NM-Waters from St. Augustine to Flagler Beach FL from 20
to 60 NM.
Small Craft Advisory until 8 AM EDT Thursday for Coastal waters
from Altamaha Sound to Fernandina Beach FL out 20 NM-
Coastal waters from Fernandina Beach to St. Augustine FL
out 20 NM-Coastal waters from St. Augustine to Flagler
Beach FL out 20 NM.
&&In the hours before
Special weather statement, Apr 30, 12:49 AM EDT, 33 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
1249 AM EDT Thu Apr 30 2020
FLZ035-236-340-300530-
Western Alachua FL-Western Marion FL-Gilchrist FL-
1249 AM EDT Thu Apr 30 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN GILCHRIST...SOUTHWESTERN
ALACHUA AND WESTERN MARION COUNTIES UNTIL 130 AM EDT...
* At 1249 AM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from near
Fowlers Bluff to 19 miles southwest of Williston Highlands to 10
miles west of Homosassa. Movement was northeast at 45 mph.
* Small hail and wind gusts up to 50 mph possible with these storms.
* Locations impacted include...
Rainbow Lakes Estates, Trenton, Archer, Newberry, Dunnellon and
Romeo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 2905 8247 2904 8253 2921 8254 2922 8240
2948 8241 2948 8255 2954 8256 2953 8265
2956 8266 2956 8275 2959 8286 2958 8295
2962 8297 2963 8297 2975 8257 2932 8227
2896 8227 2896 8231
TIME...MOT...LOC 0449Z 210DEG 41KT 2937 8297 2917 8280 2877 8277
ENYEDIThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 12:49 AM EDT | Special Weather Statement | JAX | Levy | 41 min |
| Apr 30, 1:15 AM EDT | Severe Thunderstorm Warning | JAX | Alachua, Gilchrist, Marion | 45 min |
| Apr 30, 1:54 AM EDT | Special Weather Statement | JAX | Alachua | 36 min |
| Apr 30, 1:57 AM EDT | Special Weather Statement | JAX | Marion | 33 min |
| Apr 30, 2:25 AM EDT | Special Weather Statement | JAX | Putnam | 35 min |
| Apr 30, 2:47 AM EDT | Special Marine Warning | JAX | 2 hr | |
| Apr 30, 2:55 AM EDT | Special Weather Statement | JAX | Clay, Flagler, Saint Johns | 50 min |
| Apr 30, 4:18 AM EDT | Special Marine Warning | JAX | 65 min | |
| Apr 30, 4:25 AM EDT | Special Weather Statement | JAX | Hamilton | 35 min |
| Apr 30, 2:02 AM EDT | Special Weather Statement | JAX | Coffee, Jeff Davis | 43 min |
| Apr 30, 2:44 AM EDT | Special Weather Statement | JAX | Atkinson, Coffee, Jeff Davis | 46 min |
| Apr 30, 3:19 AM EDT | Special Weather Statement | JAX | Clinch | 26 min |
| Apr 30, 5:01 AM EDT | Special Weather Statement | JAX | Charlton | 29 min |
| Apr 30, 5:30 AM EDT | Special Weather Statement | JAX | Charlton | 45 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.